Alert archive / Colorado / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 45, NWS Grand Junction, CO

September 7, 2000Eagle County, Colorado

NWS Grand Junction, CO issued this severe thunderstorm warning at Sep 7, 2000, 11:30 PM MDT for Eagle County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 7, 2000, 11:30 PM MDT (05:30 UTC)
Expired
Sep 8, 2000, 12:15 AM MDT
In force
45 min
Issued by
NWS Grand Junction, CO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Eagle County, CO

The radar

The Grand Junction radar (KGJX), 135 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 5.5 hours before the alert went out and 409 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2000-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2000-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4026 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KGJT 080531
SVRGJT
COC037-080615-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1130 PM MDT THU SEP 7 2000

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EAGLE COUNTY IN CENTRAL COLORADO

* UNTIL 1215 AM MDT

* AT 1130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTH OF GYPSUM...MOVING NORTHEAST AT  
  30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAGLE AT 1145 PM MDT
  AVON AT 1205 AM MDT
  MINTURN AT 1215 AM MDT

LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN 
THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GRAND JUNCTION.

LAT...LON 3959 10707 3942 10697 3952 10639 3984 10652

DJN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 8:10 PM MDT, 3 hours 20 minutes earlier.

Area forecast discussion, Sep 7, 8:10 PM MDT, 3 hours 20 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
810 PM MDT THU SEP 7 2000

SYNOPSIS...SEVERAL SMALL IMPULSES FROM MAIN SHORTWAVE OVER SOUTHERN
CALIFORNIA...ARE QUICKLY APPROACHING THE EASTERN UTAH AND WESTERN
COLORADO REGION THIS EVENING.  AS A RESULT...POCKETS OF SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED...MAINLY FROM THE CANYONLANDS EAST
TOWARD THE UNCOMPAHGRE PLATEAU.  WV IMAGERY INDICATING SUFFICIENT
MID LVL MOISTURE INCREASING FROM THE SOUTHWEST...LOOKS TO REMAIN IN
PLACE OVERNIGHT TO SUPPORT SHRA/TSRA THROUGH AT LEAST MIDNIGHT.
HAVE UPDATED ZONES TO REFLECT CURRENT SITUATION.

.GJT...NONE.

NADLER.83/CUOCO.25

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 10:05 PM MDTSevere Thunderstorm WarningGJTDelta, Mesa25 min
Sep 7, 10:31 PM MDTSevere Thunderstorm WarningGJTGarfield, Mesa44 min
Sep 8, 1:33 PM MDTSevere Thunderstorm WarningGJTMesa27 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.